MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404010
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that an accumax 200 laser fiber was used in a ureteral lithotomy under flexible ureteroscopic procedure performed on (b)(6) 2019.According to the complainant, during procedure, the indicator light of the device turned off about ten minutes into the procedure.Upon examination, the physician found a fractured part of the fiber inside the patient's body.Reportedly, it was the tip of the fiber and it was withdrawn from the patient.The procedure was completed with another accumax 200 laser fiber.There was no serious injury nor adverse patient effects as a result of this event.There were no patient complications.
 
Event or Problem Description
It was reported to boston scientific corporation on may 5, 2019 that an accumax 200 laser fiber was used in a ureteral lithotomy under flexible ureteroscopic procedure performed on (b)(6) 2019.According to the complainant, during procedure, the indicator light of the device turned off about ten minutes into the procedure.Upon examination, the physician found a fractured part of the fiber inside the patient's body.Reportedly, it was the tip of the fiber and it was withdrawn from the patient.The procedure was completed with another accumax 200 laser fiber.There was no serious injury nor adverse patient effects as a result of this event.There were no patient complications.
 
Additional Manufacturer Narrative
Problem code 2907 captures the reportable event of fiber tip detached.Investigation results: one accumax 200 laser fiber was returned in one piece with tip detached.The piece measured approximately 316.8 cm from the top of the connector to the break.Exposed glass portion of the distal tip measured approximately 0.5 mm and was consistent with a fracture, likely as a result of handling during the setup of the procedure.Examination under magnification revealed that the fiber tip was fractured with a portion detached.Visual inspection of the returned fiber noted burn marks on the fiber jacketing closest to the tip fracture, likely a result of the tip break occurring during use, resulting in a misfire.The condition of the returned device confirms that the fiber tip was detached.The investigation concluded that the failure was due to procedural factors and the device had no influence on the event, therefore, the most probable cause of the event is adverse event related to procedure.A dhr (device history record) review was performed and device met all manufacturing specifications.A labeling review was performed, and from the information available this device was used per the directions for use (dfu) / product label.

Brand Name
ACCUMAX
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8650178
Report Number3005099803-2019-02689
Device Sequence Number3020615
Product Code GEX
UDI-Device Identifier08714729784586
UDI-Public08714729784586
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093691
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2020
Device Model NumberM0068404010
Device Catalogue Number840-401
Device Lot NumberC000004631
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2019
Initial Date Received by Manufacturer 05/05/2019
Supplement Date Received by Manufacturer06/13/2019
Initial Report FDA Received Date05/29/2019
Supplement Report FDA Received Date07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient Weight142